The Michigan Mathematical Journal

A Schoenflies extension theorem for a class of locally bi-Lipschitz homeomorphisms

Jasun Gong

Full-text: Open access

Article information

Michigan Math. J., Volume 60, Issue 3 (2011), 507-523.

First available in Project Euclid: 8 November 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57N35: Embeddings and immersions 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems
Secondary: 30C65: Quasiconformal mappings in $R^n$ , other generalizations 57R55: Differentiable structures


Gong, Jasun. A Schoenflies extension theorem for a class of locally bi-Lipschitz homeomorphisms. Michigan Math. J. 60 (2011), no. 3, 507--523. doi:10.1307/mmj/1320763046.

Export citation


  • J. W. Alexander, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. 10 (1924), 8–10.
  • M. Brown, A proof of the generalized Schoenflies theorem, Bull. Amer. Math. Soc. 66 (1960), 74–76.
  • L. C. Evans and R. F. Gariepy, Measure theory and fine properties of functions, Stud. Adv. Math., CRC Press, Boca Raton, FL, 1992.
  • F. W. Gehring, Extension theorems for quasiconformal mappings in $n$-space, J. Anal. Math. 19 (1967), 149–169.
  • J. Heinonen and S. Keith, Flat forms, bi-Lipschitz parametrizations, and smoothability of manifolds, preprint, 2009.
  • M. W. Hirsch, Differential topology, Grad. Texts in Math., 33, Springer-Verlag, New York, 1994.
  • M. A. Kervaire, A manifold which does not admit any differentiable structure, Comment. Math. Helv. 34 (1960), 257–270.
  • M. A. Kervaire and J. W. Milnor, Groups of homotopy spheres. I, Ann. of Math. (2) 77 (1963), 504–537.
  • J. Luukkainen and J. Väisälä, Elements of Lipschitz topology, Ann. Acad. Sci. Fenn. Ser. A I Math. 3 (1977), 85–122.
  • J. Milnor, On manifolds homeomorphic to the $7$-sphere, Ann. of Math. (2) 64 (1956), 399–405.
  • D. Sullivan, Hyperbolic geometry and homeomorphisms, Geometric topology (Athens, 1977), pp. 543–555, Academic Press, New York, 1979.
  • P. Tukia and J. Väisälä, Lipschitz and quasiconformal approximation and extension, Ann. Acad. Sci. Fenn. Ser. A I Math. 6 (1981), 303–342.
  • J. Väisälä, Lectures on $n$-dimensional quasiconformal mappings, Lecture Notes in Math., 229, Springer-Verlag, Berlin, 1971.
  • R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloq. Publ., 32, Amer. Math. Soc., Providence, RI, 1979.
  • W. Ziemer, Weakly differentiable functions, Grad. Texts in Math., 120, Springer-Verlag, New York, 1989.